Posted from: Sunday, December 11, 2016 - 04:23 PM - Present

Testosterone

October 25, 2016 – The US issued a safety alert that now requires that labeling for testosterone and other anabolic steroids include more information about their side effects as well as about the risks of abuse and dependence that may be associated with using them. The FDA is requiring new warnings for prescription products that contain testosterone as well as other anabolic androgenic steroids. In the U.S., all anabolic androgenic steroids are Schedule 3 (C-III) controlled substances. The labeling additions highlight that anabolic androgenic steroids can cause severe side effects that include heart attacks, liver damage and strokes. Among other serious adverse effects that may be associated with using drugs in the class are depression, hostility, infertility and insomnia. Even though it is approved for treating low testosterone levels caused by certain disorders, testosterone is not indicated to counteract the normal effects of aging. It also is misused in other unapproved ways, such as by bodybuilders attempting to increase their muscle mass. Additionally, individuals who use anabolic androgenic steroids may become dependent.

 

Adverse reactions or quality problems experienced with the use of a recalled product may be reported to the FDA’s MedWatch Adverse Event Reporting Program either online, by regular mail or by fax.

Actual drug patent expiration dates and availability of new medications are subject to change due to patent litigation, settlement agreements, additional patents, exclusivities, and final FDA approval.  Distribution and availability of new medications at pharmacies may not occur immediately following FDA approval.  Patients are advised to speak with their healthcare professional or pharmacist regarding appropriateness as well as actual availability.

*This is provided for information only.  The reference to any medication above does not mean the medication is covered by your plan.

Last Updated Monday, May 29, 2017 - 10:59 AM.